Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 48, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 2, 2007, 4:56 PM CDT for Kimble County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 4:56 PM CDT (21:56 UTC)
- Expired
- May 2, 2007, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 115 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 022157 TORSJT TXC267-022245- /O.NEW.KSJT.TO.W.0048.070502T2156Z-070502T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 456 PM CDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... KIMBLE COUNTY IN WEST CENTRAL TEXAS... * UNTIL 545 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES NORTH OF TELEGRAPH...OR ABOUT 12 MILES SOUTHWEST OF JUNCTION...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... US 83 ABOUT 5 MILES SOUTH OF JUNCTION BY 515 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3062 10012 3030 10011 3028 9949 3063 9950 $$
3 follow-up statements
000 WWUS54 KSJT 022211 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 510 PM CDT WED MAY 2 2007 TXC267-022245- /O.CON.KSJT.TO.W.0048.000000T0000Z-070502T2245Z/ KIMBLE TX- 510 PM CDT WED MAY 2 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR KIMBLE COUNTY... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SOUTH LLANO RIVER STATE PARK...OR ABOUT 7 MILES SOUTH OF JUNCTION...MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... THE INTERSECTION OF I-10 AND US 83 BY 515 PM CDT... SEGOVIA BY 520 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3062 10012 3030 10011 3028 9949 3063 9950 $$
000 WWUS54 KSJT 022224 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 524 PM CDT WED MAY 2 2007 TXC267-022245- /O.CON.KSJT.TO.W.0048.000000T0000Z-070502T2245Z/ KIMBLE TX- 524 PM CDT WED MAY 2 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR KIMBLE COUNTY... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION OF I-10 AND US 83...OR ABOUT 7 MILES SOUTHEAST OF JUNCTION...MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE INTERSECTION OF I-10 AND US 290 BY 545 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3062 10012 3030 10011 3028 9949 3063 9950 $$
000 WWUS54 KSJT 022234 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 534 PM CDT WED MAY 2 2007 TXC267-022245- /O.CON.KSJT.TO.W.0048.000000T0000Z-070502T2245Z/ KIMBLE TX- 534 PM CDT WED MAY 2 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR KIMBLE COUNTY... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SEGOVIA...OR ABOUT 12 MILES SOUTHEAST OF JUNCTION...MOVING EAST AT 35 MPH. THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN KIMBLE COUNTY. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3062 10012 3030 10011 3028 9949 3063 9950 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:02 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 2, 3:02 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT WED MAY 2 2007 .SHORT TERM... A VERY BUSY DAY ACROSS WEST CENTRAL TEXAS AS SEVERE MCS IS MOVING EAST ACROSS THE AREA. THERE HAS BEEN EMBEDDED SUPERCELLS WITH STRONG MESOS IN THIS LINE. LOOKS LIKE THIS COMPLEX WILL MOVE CONTINUE EAST AND MAY EXIT MOST OF THE AREA BY 03/06Z. THE SOUTHERN PART OF THE LINE MAY STILL INTENSIFY ALONG THE I-10 CORRIDOR LATE THIS AFTERNOON AND EVENING WITH BETTER INSTABILITY ACROSS THIS AREA. .LONG TERM... LOOKS LIKE A QUIETER DAY ON THURSDAY WITH UPPER LEVEL SHORT WAVE RIDGE. HOWEVER...STILL GOOD INSTABILITY FOR AT LEAST SOME ISOLD TSTMS ON THURSDAY. LOOKS MAINLY DRY FOR FRIDAY. WEEKEND INTO EARLY NEXT WEEK STILL LOOKS INTERESTING. HIGHLY AMPLIFIED UPPER LEVEL TROF OVER THE ROCKIES WITH UPPER LEVEL SOUTHWEST FLOW OVER THE SOUTHERN PLAINS. DRYLINE WILL SET UP ACROSS WESTERN TEXAS SATURDAY THROUGH NEXT MONDAY. GOING WITH SLGT CHC TO CHC POPS ACROSS THE CWFA SATURDAY THROUGH NEXT MONDAY. .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 83 65 89 / 80 20 10 10 SAN ANGELO 63 86 65 90 / 70 20 10 10 JUNCTION 64 85 65 89 / 80 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD- STERLING-SUTTON-TAYLOR-TOM GREEN. && 21
Hazardous weather outlook, May 2, 3:15 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CDT WED MAY 2 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 315 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COMPLEX OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS MAINLY THE HEARTLAND...NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALSO...ISOLATED TORNADOES ARE POSSIBLE. MORE THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN SECTIONS OF WEST CENTRAL TEXAS LATER TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE. IN ADDITION...FLASH FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY. GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 2, 4:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
403 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TORNADO MAVERICK 31.83N 100.19W
05/02/2007 RUNNELS TX AMATEUR RADIO
TORNADO DESTROYED A BARN PICTURES TAKEN
&&
LHIESLERLocal storm report, May 2, 4:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 5 NW BROWNWOOD 31.76N 99.04W
05/02/2007 BROWN TX LAW ENFORCEMENT
HOUSE DAMGED BY TORNADO
&&
JBRAZZELLocal storm report, May 2, 4:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
431 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND GST 7 N BROWNWOOD 31.81N 98.99W
05/02/2007 M58 MPH BROWN TX AMATEUR RADIO
MEASURED BY THE AWOS
&&
LHIESLERSpecial weather statement, May 2, 4:34 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 434 PM CDT WED MAY 2 2007 TXZ076-022230- CROCKETT TX- 434 PM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR SOUTHWESTERN CROCKETT COUNTY... AT 432 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 24 MILES SOUTHWEST OF THE INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405...OR ABOUT 24 MILES NORTHEAST OF DRYDEN...MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405 BY 515 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, May 2, 4:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 3 SSE BROWNWOOD 31.67N 98.97W
05/02/2007 BROWN TX CO-OP OBSERVER
SEVERAL TREES DOWN
&&
LHIESLERLocal storm report, May 2, 4:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG BROWNWOOD 31.71N 98.99W
05/02/2007 BROWN TX AMATEUR RADIO
PORTION OF AN APARTMENT COMPLEX WALL COLLAPSED
&&
LHIESLERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 65 min |
| May 1, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 51 min |
| May 1, 10:55 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 65 min |
| May 2, 2:01 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 29 min |
| May 2, 2:29 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 31 min |
| May 2, 9:08 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 16 more | 13 hr |
| May 2, 11:53 AM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 67 min |
| May 2, 12:49 PM CDT | Tornado Warning | SJT | Coke, Runnels, Sterling, Tom Green | 56 min |
| May 2, 12:54 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 66 min |
| May 2, 12:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| May 2, 1:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 47 min |
| May 2, 1:42 PM CDT | Tornado Warning | SJT | Coke, Runnels, Tom Green | 48 min |
| May 2, 1:55 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Crockett, Irion, Menard, Schleicher, Tom Green | 48 min |
| May 2, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 55 min |
| May 2, 2:09 PM CDT | Tornado Warning | SJT | Coke, Runnels | 36 min |
| May 2, 2:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 32 min |
| May 2, 2:39 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 36 min |
| May 2, 2:41 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 36 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 34 min |
| May 2, 3:14 PM CDT | Tornado Warning | SJT | Brown, Coleman, McCulloch, San Saba | 46 min |
| May 2, 3:22 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 38 min |
| May 2, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Taylor | 60 min |
| May 2, 3:39 PM CDT | Tornado Warning | SJT | Sutton | 51 min |
| May 2, 3:53 PM CDT | Tornado Warning | SJT | Brown, McCulloch, San Saba | 37 min |
| May 2, 3:54 PM CDT | Tornado Warning | SJT | Menard, Schleicher | 36 min |
| May 2, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 35 min |
| May 2, 4:28 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 32 min |
| May 2, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 54 min |
| May 2, 5:41 PM CDT | Tornado Warning | SJT | Kimble, Mason | 34 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.